A case of acute pancreatitis induced by telaprevir in the anti-HCV treatment with peginterferon and ribavirin

Misako Matsushita, Hirotoshi Ebinuma, Seiichiro Fukuhara, Kazushi Minami, Kazuhiro Minami, Nobuhiro Nakamoto, Shinsuke Funakoshi, Takanori Kanai, Hidetsugu Saito, Toshifumi Hibi

Research output: Contribution to journalArticle

Abstract

A 61-years-old man started the combination treatment with telaprevir, peginterferon-alfa 2b, and ribavirin against chronic hepatitis C after the cure of hepatocellular carcinoma. Telaprevir was reduced to 1500 mgday due to renal dysfunction but the serum HCV-RNA was disappeared on the 15th day. On the 18th day, he visited our hospital with severe epigastralgia and a high fever. He was diagnosed acute pancreatitis by elevation of his serum amylase (2905 IUL) and diffuse swelling of pancreas. We suspected the drug-induced pancreatitis and stopped telaprevir. Although peginterferon and ribavirin were continued for the treating acute pancreatitis, his HCV-RNA became positive again. Therefore we restarted telaprevir with plenty of informed consent after recovery of the pancreatitis. On the 10th day after the resume of telaprevir, the recurrence of the pancreatitis occurred and we stopped any anti-HCV treatment. These twice pancreatitis were immediately improved by the suspension of telaprevir and the administration of antibiotics and gabexate mesilate. We here report this case of telaprevir induced acute pancreatitis confirmed by the re-administration of telaprevir.

Original languageEnglish
Pages (from-to)340-346
Number of pages7
JournalActa Hepatologica Japonica
Volume54
Issue number5
DOIs
Publication statusPublished - 2013 May 30

Fingerprint

Ribavirin
Pancreatitis
Therapeutics
Gabexate
RNA
telaprevir
Chronic Hepatitis C
Amylases
Informed Consent
Serum
Pancreas
Hepatocellular Carcinoma
Suspensions
Fever
Anti-Bacterial Agents
Kidney
Recurrence
Pharmaceutical Preparations

Keywords

  • Challenge test
  • Chronic hepatitis C
  • Drug-induced pancreatitis
  • Telaprevir
  • Triple therapy

ASJC Scopus subject areas

  • Hepatology

Cite this

A case of acute pancreatitis induced by telaprevir in the anti-HCV treatment with peginterferon and ribavirin. / Matsushita, Misako; Ebinuma, Hirotoshi; Fukuhara, Seiichiro; Minami, Kazushi; Minami, Kazuhiro; Nakamoto, Nobuhiro; Funakoshi, Shinsuke; Kanai, Takanori; Saito, Hidetsugu; Hibi, Toshifumi.

In: Acta Hepatologica Japonica, Vol. 54, No. 5, 30.05.2013, p. 340-346.

Research output: Contribution to journalArticle

@article{4cfb73fde0144e17919ea6f30b29a1fa,
title = "A case of acute pancreatitis induced by telaprevir in the anti-HCV treatment with peginterferon and ribavirin",
abstract = "A 61-years-old man started the combination treatment with telaprevir, peginterferon-alfa 2b, and ribavirin against chronic hepatitis C after the cure of hepatocellular carcinoma. Telaprevir was reduced to 1500 mgday due to renal dysfunction but the serum HCV-RNA was disappeared on the 15th day. On the 18th day, he visited our hospital with severe epigastralgia and a high fever. He was diagnosed acute pancreatitis by elevation of his serum amylase (2905 IUL) and diffuse swelling of pancreas. We suspected the drug-induced pancreatitis and stopped telaprevir. Although peginterferon and ribavirin were continued for the treating acute pancreatitis, his HCV-RNA became positive again. Therefore we restarted telaprevir with plenty of informed consent after recovery of the pancreatitis. On the 10th day after the resume of telaprevir, the recurrence of the pancreatitis occurred and we stopped any anti-HCV treatment. These twice pancreatitis were immediately improved by the suspension of telaprevir and the administration of antibiotics and gabexate mesilate. We here report this case of telaprevir induced acute pancreatitis confirmed by the re-administration of telaprevir.",
keywords = "Challenge test, Chronic hepatitis C, Drug-induced pancreatitis, Telaprevir, Triple therapy",
author = "Misako Matsushita and Hirotoshi Ebinuma and Seiichiro Fukuhara and Kazushi Minami and Kazuhiro Minami and Nobuhiro Nakamoto and Shinsuke Funakoshi and Takanori Kanai and Hidetsugu Saito and Toshifumi Hibi",
year = "2013",
month = "5",
day = "30",
doi = "10.2957/kanzo.54.340",
language = "English",
volume = "54",
pages = "340--346",
journal = "Acta Hepatologica Japonica",
issn = "0451-4203",
publisher = "Japan Society of Hepatology",
number = "5",

}

TY - JOUR

T1 - A case of acute pancreatitis induced by telaprevir in the anti-HCV treatment with peginterferon and ribavirin

AU - Matsushita, Misako

AU - Ebinuma, Hirotoshi

AU - Fukuhara, Seiichiro

AU - Minami, Kazushi

AU - Minami, Kazuhiro

AU - Nakamoto, Nobuhiro

AU - Funakoshi, Shinsuke

AU - Kanai, Takanori

AU - Saito, Hidetsugu

AU - Hibi, Toshifumi

PY - 2013/5/30

Y1 - 2013/5/30

N2 - A 61-years-old man started the combination treatment with telaprevir, peginterferon-alfa 2b, and ribavirin against chronic hepatitis C after the cure of hepatocellular carcinoma. Telaprevir was reduced to 1500 mgday due to renal dysfunction but the serum HCV-RNA was disappeared on the 15th day. On the 18th day, he visited our hospital with severe epigastralgia and a high fever. He was diagnosed acute pancreatitis by elevation of his serum amylase (2905 IUL) and diffuse swelling of pancreas. We suspected the drug-induced pancreatitis and stopped telaprevir. Although peginterferon and ribavirin were continued for the treating acute pancreatitis, his HCV-RNA became positive again. Therefore we restarted telaprevir with plenty of informed consent after recovery of the pancreatitis. On the 10th day after the resume of telaprevir, the recurrence of the pancreatitis occurred and we stopped any anti-HCV treatment. These twice pancreatitis were immediately improved by the suspension of telaprevir and the administration of antibiotics and gabexate mesilate. We here report this case of telaprevir induced acute pancreatitis confirmed by the re-administration of telaprevir.

AB - A 61-years-old man started the combination treatment with telaprevir, peginterferon-alfa 2b, and ribavirin against chronic hepatitis C after the cure of hepatocellular carcinoma. Telaprevir was reduced to 1500 mgday due to renal dysfunction but the serum HCV-RNA was disappeared on the 15th day. On the 18th day, he visited our hospital with severe epigastralgia and a high fever. He was diagnosed acute pancreatitis by elevation of his serum amylase (2905 IUL) and diffuse swelling of pancreas. We suspected the drug-induced pancreatitis and stopped telaprevir. Although peginterferon and ribavirin were continued for the treating acute pancreatitis, his HCV-RNA became positive again. Therefore we restarted telaprevir with plenty of informed consent after recovery of the pancreatitis. On the 10th day after the resume of telaprevir, the recurrence of the pancreatitis occurred and we stopped any anti-HCV treatment. These twice pancreatitis were immediately improved by the suspension of telaprevir and the administration of antibiotics and gabexate mesilate. We here report this case of telaprevir induced acute pancreatitis confirmed by the re-administration of telaprevir.

KW - Challenge test

KW - Chronic hepatitis C

KW - Drug-induced pancreatitis

KW - Telaprevir

KW - Triple therapy

UR - http://www.scopus.com/inward/record.url?scp=84940362798&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84940362798&partnerID=8YFLogxK

U2 - 10.2957/kanzo.54.340

DO - 10.2957/kanzo.54.340

M3 - Article

VL - 54

SP - 340

EP - 346

JO - Acta Hepatologica Japonica

JF - Acta Hepatologica Japonica

SN - 0451-4203

IS - 5

ER -